Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 30, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 11, 2018, 3:43 AM CDT for Caddo Parish, De Soto Parish, Red River Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2018, 3:43 AM CDT (08:43 UTC)
- Expired
- Mar 11, 2018, 4:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Caddo Parish, LA, De Soto Parish, LA, Red River Parish, LA
The radar
The Shreveport radar (KSHV), 44 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 8.7 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.3
The text
As transmitted.
714
WUUS54 KSHV 110843
SVRSHV
LAC017-031-081-110930-
/O.NEW.KSHV.SV.W.0030.180311T0843Z-180311T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
343 AM CDT SUN MAR 11 2018
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Central De Soto Parish in northwestern Louisiana...
Central Red River Parish in northwestern Louisiana...
Southern Caddo Parish in northwestern Louisiana...
* Until 430 AM CDT
* At 343 AM CDT, a severe thunderstorm was located 11 miles east of
Stonewall, or 12 miles north of Mansfield, moving southeast at 30
mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Coushatta, Edgefield, Carmel, Evelyn, Crichton, Grand Bayou,
Kingston, Loggy Bayou, Rambin and Armistead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 3214 9378 3230 9363 3211 9326 3194 9344
TIME...MOT...LOC 0843Z 300DEG 26KT 3220 9363
HAIL...1.00IN
WIND...70MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 1:31 AM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Mar 11, 1:31 AM CST, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 131 AM CST Sun Mar 11 2018 .AVIATION... For the 11/06Z terminal forecast will start off with VFR prevailing at the sites across Southwest and South Central Arkansas and North Louisiana with MVFR/IFR for the East and northeast Texas sites. The showers and thunderstorms ongoing and spreading toward North Louisiana and Into Southwest and South Central Arkansas sites will return them to MVFR/IFR with the convection moving Southeast. Have introduced mention of VCSH/VCTS in most of the sites between 11/08Z-11/12Z along with tempo groups of TSRA. A cold front will move South across the Four State Region helping to continue convection into the early to mid morning Sunday, when ceilings will return to MVFR and convection will end as the boundary shift South. Additional improvements will spread across the remainder of the region Sunday afternoon, with VFR conditions returning to all but perhaps MLU by 12/00Z Monday. Current trends in the model data hint at a return to MVFR beyond the 12/00Z time period. Surface winds will be light Southeast to South less than 7 knots with a turn to the Southwest prior to the passage of the cold front, then Northwest to North in wake of the cold front. By mid to late morning the Northerly winds will be 12-18 knots with higher gusts of18-26k knots with some lowering after 12/00Z /06/ && .PREV DISCUSSION... /issued 937 PM CST Sat Mar 10 2018/ DISCUSSION... Strong convection continues along a warm front to our ne, across central and srn AR. Our area has escaped this for the most part, with only a couple of storms skirting our very outer edges. Appears that this will be the trend for a while until additional storms develop along a prefrontal trof later tonight/early Sunday morning. Severe threat seems to be diminishing as well, although still cannot rule out a couple of strong to severe storms overnight as another weak upper disturbance passes ovhd. For the update, see no reason to make any changes to overnight temps as the ongoing fcst seems to be reasonably on track. Have made just a few minor adjustments to PoPs based on latest model runs, particularly the HRRR, mainly to adjust the area of highest PoPs swd. No other changes expected attm. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 61 69 40 60 / 50 30 10 0 MLU 61 70 41 59 / 60 50 10 0 DEQ 53 64 35 60 / 50 20 0 0 TXK 56 66 39 60 / 60 20 0 0 ELD 56 68 37 60 / 60 30 10 0 TYR 61 66 40 59 / 50 20 10 0 GGG 61 67 39 60 / 50 30 10 0 LFK 65 72 42 63 / 30 40 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 06/12
Hazardous weather outlook, Mar 10, 12:08 PM CST, 14 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1208 PM CST Sat Mar 10 2018 ARZ070-071-LAZ001>005-010>014-017>022-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-111815- Miller-Lafayette-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 1208 PM CST Sat Mar 10 2018 This Hazardous Weather Outlook is for portions of southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated to scattered showers and thunderstorms will develop this afternoon and into the overnight hours. Thunderstorms will increase in coverage later tonight with a few strong storms possible as strong gusty winds and hail may possibly occur. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Any lingering showers and storms will exit the region early Sunday with frontal passage. Therefore, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters may be needed this evening through the overnight hours. ARZ050-051-059>061-072-073-LAZ006-OKZ077-111815- Sevier-Howard-Little River-Hempstead-Nevada-Columbia-Union- McCurtain- 1208 PM CST Sat Mar 10 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana and southeast Oklahoma. .DAY ONE...This Afternoon and Tonight... Isolated to scattered showers and thunderstorms will develop this afternoon and evening. Thunderstorms will increase in coverage and intensity later tonight with a few strong to severe storms possible. Strong to damaging wind gusts and large hail are possible. Isolated tornadoes also cannot be ruled out. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Showers and thunderstorms will end before daybreak Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters may be needed later this evening through the overnight hours, mainly for Oklahoma and Arkansas portions of the region. 07
In the hours before
Special weather statement, Mar 11, 12:27 AM CST, 2 hours 16 minutes before
Special Weather Statement National Weather Service Shreveport LA 1227 AM CST SUN MAR 11 2018 ARZ070-TXZ097-112-110715- Miller AR-Cass TX-Bowie TX- 1227 AM CST SUN MAR 11 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MILLER...EASTERN CASS AND SOUTH CENTRAL BOWIE COUNTIES UNTIL 115 AM CST... At 1227 AM CST, Doppler radar was tracking a strong thunderstorm near Maud, or 13 miles south of New Boston, moving southeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Atlanta, Queen City, Maud, Bivins, Ravanna, Brightstar, Bloomburg, Douglassville, Domino, Bryans Mill and Red Hill. LAT...LON 3324 9451 3338 9437 3314 9393 3293 9413 TIME...MOT...LOC 0627Z 309DEG 22KT 3327 9438 13
Special weather statement, Mar 11, 1:02 AM CST, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Shreveport LA
102 AM CST SUN MAR 11 2018
ARZ070-071-LAZ001-002-TXZ112-110745-
Lafayette AR-Miller AR-Bossier LA-Caddo LA-Cass TX-
102 AM CST SUN MAR 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MILLER AND
SOUTHWESTERN LAFAYETTE COUNTIES...NORTH CENTRAL CADDO...NORTHWESTERN
BOSSIER PARISHES IN NORTHWESTERN LOUISIANA AND NORTHEASTERN CASS
COUNTIES UNTIL 145 AM CST...
At 101 AM CST, Doppler radar was tracking a strong thunderstorm near
Brightstar, or 7 miles northeast of Atlanta, moving southeast at 30
mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Atlanta, Queen City, Plain Dealing, Bradley, Ida, Ravanna,
Brightstar, Bloomburg, Domino, Pleasant Valley, Gin City, Canale,
Bolinger, Fort Lynn and Kiblah.
LAT...LON 3328 9405 3327 9404 3327 9402 3311 9356
3287 9370 3313 9421 3330 9411
TIME...MOT...LOC 0701Z 297DEG 27KT 3317 9405
13Special weather statement, Mar 11, 1:31 AM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Shreveport LA
131 AM CST SUN MAR 11 2018
TXZ124-110815-
Wood TX-
131 AM CST SUN MAR 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WOOD COUNTY UNTIL 315 AM
CDT...
At 130 AM CST, Doppler radar was tracking a strong thunderstorm 10
miles west of Pleasant Grove, or 15 miles south of Sulphur Springs,
moving east at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Winnsboro, Quitman, Pleasant Grove, Forest Hill, Yantis and
Perryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Lake Fork, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3296 9560 3296 9525 3295 9515 3283 9515
3268 9521 3285 9565
TIME...MOT...LOC 0730Z 288DEG 18KT 3292 9557
13Special weather statement, Mar 11, 1:40 AM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
140 AM CST SUN MAR 11 2018
TXZ112-126-110830-
Cass TX-Marion TX-
140 AM CST SUN MAR 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARION AND SOUTHEASTERN
CASS COUNTIES UNTIL 330 AM CDT...
At 140 AM CST, Doppler radar was tracking a strong thunderstorm 8
miles north of Berea, or 21 miles southwest of Atlanta, moving east
at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jefferson, Linden, Smithland, Berea, Lodi, Kildare, Fairview,
Avinger, Lassater and Pruett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3302 9450 3294 9404 3274 9412 3274 9414
3272 9416 3269 9417 3272 9423 3273 9422
3275 9424 3275 9428 3274 9429 3285 9457
TIME...MOT...LOC 0740Z 288DEG 18KT 3291 9446
13Special weather statement, Mar 11, 1:42 AM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
142 AM CST SUN MAR 11 2018
TXZ125-126-138-110830-
Upshur TX-Harrison TX-Marion TX-
142 AM CST SUN MAR 11 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARION...
NORTHWESTERN HARRISON AND NORTHEASTERN UPSHUR COUNTIES UNTIL 330 AM
CDT...
At 141 AM CST, Doppler radar was tracking a strong thunderstorm near
Gilmer, moving east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Gilmer, Ore City, Diana, Cedar Springs and Bettie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3288 9492 3282 9453 3261 9461 3265 9470
3266 9470 3265 9472 3276 9499
TIME...MOT...LOC 0741Z 287DEG 18KT 3281 9490
13Special weather statement, Mar 11, 1:59 AM CST, 44 minutes before
Special Weather Statement National Weather Service Shreveport LA 159 AM CST SUN MAR 11 2018 LAZ001-010-110845- De Soto LA-Caddo LA- 159 AM CST SUN MAR 11 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DE SOTO AND SOUTHWESTERN CADDO PARISHES UNTIL 345 AM CDT... At 159 AM CST, Doppler radar was tracking a strong thunderstorm 7 miles west of Stonewall, or 18 miles southwest of Shreveport, moving southeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Mansfield, Stonewall, South Mansfield, Keachi, Grand Cane, Gloster, Keat Chie, Kickapoo, Kingston and Reeds Store. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3222 9403 3233 9393 3215 9359 3197 9377 TIME...MOT...LOC 0759Z 306DEG 16KT 3223 9394 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 1:12 AM CST | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 48 min |
| Mar 11, 1:59 AM CST | Special Weather Statement | SHV | De Soto | 46 min |
| Mar 11, 4:23 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Natchitoches, Red River, Winn | 67 min |
| Mar 11, 4:54 AM CDT | Lake Wind Advisory | SHV | Bossier, Caddo, De Soto | 14 hr |
| Mar 11, 5:09 AM CDT | Special Weather Statement | SHV | De Soto | 51 min |
| Mar 11, 5:36 AM CDT | Special Weather Statement | SHV | De Soto | 39 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.